13 Common Side Effects Of Medifast - Digestive Problems
Some people report annoying digestive problems, including gas, diarrhea or constipation, especially on the first few days of the program. This is pretty much standard for any new change of diet and adaptation period of the body. But with Medifast, it could be exacerbated by the fact that you will be drinking more liquids than normal.
On Medifast program, many individuals experience constipation. It's not uncommon to have a bowel movement every 2-3 days. The primarily reason is the sudden decrease in the total amount of solids and fiber in the foods consumed. The Medifast meals provide on an average of 20-30g of fiber. So you must have insoluble in your diet to prevent constipation. Try incorporating 1 Tbsp of Flaxseed Oil or Olive Oil into your diet, sugar-free Benefiber can help relieve the constipation too.
Almost all of the Medifast meals contain soy. Some clinical studies suggest that eating too much soy can cause upset stomach and intestinal distress. This will usually subside after a week and incorporating Imodium can help get rid of the diarrhea. But, if the diarrhea persists, you must discontinue the Medifast.
If you experience gurgling stomach, abdominal cramping, bloating or diarrhea, you may have lactose intolerance or a shortage of the enzyme that breaks down milk products. For those who are lactose intolerant, it is recommend that they take the Medifast lactose free meals to counter the issue. OR, try Lactaid pills, a non-prescription enzyme that helps your body digest milk components.
Generally gas will go away after incorporating an antacid such as Rolaids, Tums.